Delaware, 2002High Wind in Delaware, December 26, 2002
December 26, 2002 · NWS PHI · 1 event in 1 county or zone
A very strong northwest flow prevailed behind the departing northeaster, especially along the immediate coast. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very strong northwest flow prevailed behind the departing northeaster, especially along the immediate coast. A measured wind gust to 59 mph occurred at Breakwater Harbor at 2 a.m. EST on the 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 25, 10:42 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 25, 10:42 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1042 PM EST WED DEC 25 2002
AFTER FURTHER COORD HAVE DECIDED TO CONT WS WARNING NRN THREE
ZONES...CARBON AND MONROE PA AND SUSSEX NJ...AND KEEP WINTER WX ADVY
FOR REST OF NRN THIRD OF CWA. BANDS CIRCULATING SWD...BEST ONE IS
THRU NRN NJ ATTM...ARE LIKELY TO LESSEN IN COVERAGE AND AREAL EXTENT
AS 00Z ETA SHOWS VORT MAX MOVG THRU THE CWA BY ABOUT 06Z-08Z. IF
SO...WUD XPCT ADNL ACCS TO BE ON THE ORDER OF 1 TO 3 INCHES. WL CONT
A CHC POP FOR SNOW SHWRS CENTRAL ZONES INCLUDG PHL AS RADAR SHOWS
BANDS/BLOBS OF LIGHTER ACTIVITY THERE...AND JUST SOME DSIPTG
ELEVATED LIGHTER ECHOES SRN ZONES...MEANING JUST MOCLDY SOUTH.
ZFPPHI/RDFPHI/WSWPHI HOPEFULLY OUT BY 1045 PM OR SHORTLY THRAFTR.
PREV AFD IS BLO...
***************************************************************
LOW PRES WHICH DVLPD OFF TIP OF THE DELMARVA MVD BY CAPE MAY LATE
THIS MRNG AND IS NOW APPROACHING LI. WRAP AROUND PCPN CVRS FA. PCPN
WILL BE MVG N THRU THIS EVE WITH CHC SNSH REMAINING WELL N AFT
MIDNIGHT. WILL KEEP WINTER STORM WARNINGS AND WINTER WEATHER
ADVISORIES FOR THIS EVENING WHERE PREVIOUSLY IN EFFECT. SNOW TAPERS
OFF LEAVING BEHIND A PERIOD OF STRONG WINDS CONTINUING THROUGH
TONIGHT...ESPECIALLY TOWARD AND ALONG COASTAL REGIONS. HIGH PRES
AREA BUILDS IN BEGINNING TMRW BRINGING DRY CONDITIONS AND NEAR
NORMAL TEMPS TO NEW YEARS EVE.
FCSTID = 13
MPO 24 32 20 36 / 70 10 0 10
ABE 27 36 22 39 / 60 0 0 10
RDG 27 36 22 39 / 60 0 0 10
PHL 28 40 27 42 / 40 0 0 10
12N 24 32 20 36 / 70 10 0 10
SMQ 28 40 27 42 / 40 0 0 10
TTN 28 40 27 42 / 40 0 0 10
MIV 29 40 28 43 / 30 0 0 10
ACY 30 41 31 43 / 30 0 0 10
ILG 28 40 27 42 / 40 0 0 10
DOV 29 41 28 43 / 30 0 0 10
GED 29 41 28 43 / 30 0 0 10
ESN 29 41 28 43 / 30 0 0 10
.PHI...WNTER STORM WRNG OVERNIGHT FOR PAZ054-055-NJZ001.
WINTER WEATHER ADVISORY OVERNIGHT FOR NJZ007>010
AND PAZ060>062.
MARINE...GALE WRNG CSTL WATERS AND DE BAY ANZ450>455-430-431.
WOODWORTH /Hazardous weather outlook, Dec 25, 4:44 AM EST, 20 hours 16 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-251200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 AM EST WED DEC 25 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY
WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES HAVE BEEN ISSUED
FOR EASTERN PENNSYLVANIA AND MOST OF NEW JERSEY. WINTER WEATHER
ADVISORIES HAVE BEEN ISSUED FOR NORTHERN DELAWARE AND NORTHEAST
MARYLAND. THE HEAVIEST SNOW WILL BE NORTH BUT PRECIPITATION WILL
CHANGE TO SNOW MOST AREAS THIS AFTERNOON.
MINOR TIDAL FLOODING IS EXPECTED ALONG THE NEW JERSEY COAST. A SMALL
STREAM AND URBAN FLOOD ADVISORY IS ALSO IN EFFECT FOR METROPOLITAN
AREAS SOUTH OF ROUTE 1.
PLEASE REFER TO THE LATEST STATEMENTS FROM THE NATIONAL WEATHER
SERVICE. THEY INCLUDE...A WINTER STORM WARNING (WWUS41 KPHI
PHLWSWPHI)...A SPECIAL WEATHER STATEMENT(WWUS81 KPHI PHLSPSPHI)...
AND A FLOOD STATEMENT/ADVISORY (WGUS81 KPHI PHLFLSPHI).
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER SNOWFALL REPORTS ARE GREATLY APPRECIATED.
RNS/
High Wind, Delaware Beaches / X E Sussex
- When
- December 26, 1:00 AM EST to 3:00 AM EST
- Where
- Delaware Beaches / X E Sussex forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Montana, December 26 to 27, 20026 events
- Winter Storm in Kansas, December 26, 20025 events
- Winter Storm and High Wind in Idaho, December 26 to 27, 200252 kt wind · 4 events
- High Wind in Oregon, December 26 to 27, 200281 kt wind · 4 events
- Heavy Snow in Idaho, December 26 to 27, 20023 events
- High Wind in Washington, December 26 to 27, 200257 kt wind · 3 events
- Heavy Snow in Wyoming, December 26 to 27, 20023 events
- Heavy Snow in Washington, December 26 to 27, 20022 events
- Blizzard in Alaska, December 26, 20021 event
- Heavy Snow in Pennsylvania, December 26, 20021 event
- High Wind in Montana, December 26, 200250 kt wind · 1 event
- Heavy Snow in Idaho, December 26 to 27, 20021 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5325831.